Equidistribution of joinings under off-diagonal polynomial flows of nilpotent Lie groups

Tim Austin

Research output: Contribution to journalArticle

Abstract

Let G be a connected nilpotent Lie group. Given probability-preserving G-actions (Xi ; Σi ; μi ; μi), i = 0, 1;..., k, and also polynomial maps 'i V ℝ → G, i = 1, ... , k, we consider the trajectory of a joining λ of the systems (Xi ; Σi ; μi ; μi) under the 'off-diagonal' flow (eqution presented) It is proved that any joining is equidistributed under this flow with respect to some limit joining λ0. This is deduced from the stronger fact of norm convergence for a system of multiple ergodic averages, related to those arising in Furstenberg's approach to the study of multiple recurrence. It is also shown that the limit joining λ0 is invariant under the subgroup of GkC1 generated by the image of the off-diagonal flow, in addition to the diagonal subgroup.

Original languageEnglish (US)
Pages (from-to)1667-1708
Number of pages42
JournalErgodic Theory and Dynamical Systems
Volume33
Issue number6
DOIs
StatePublished - Dec 2013

ASJC Scopus subject areas

  • Mathematics(all)
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Equidistribution of joinings under off-diagonal polynomial flows of nilpotent Lie groups'. Together they form a unique fingerprint.

  • Cite this